MAUDE Adverse Event Report: BIOMET UK LTD. OXF ANAT BRG LT SM SIZE 3 PMA; KNEE PROTHESIS

BIOMET UK LTD. OXF ANAT BRG LT SM SIZE 3 PMA; KNEE PROTHESIS
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/03/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent conversion of partial to total knee implant due to unknown reason, approximately 4 years after initial implantation.Due diligence is in progress for this event; to date no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: oxf uni tib tray sz b lm pma item#154720 lot#000450.Oxf twin-peg cmntd fem sm pma item#161468 lot#113140.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 3002806535-2022-00439; 3002806535-2022-00438.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, g3, g6, h2, h6, h10.No product was returned, or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.Device is used for treatment.Medical records were not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the patient underwent conversion of partial to total knee implant due to lateral joint disease, approximately 4 years after initial implantation.No further event information available at the time of this report.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b2, b4, b5, d1, d2a, e1, g1, g3, g6, h1, h2, h3, h6, h11.Disease progression of osteoarthritis can continue in native bone structures as a patient continues to age.Other patient comorbidities, lifestyle, physical activities and some medications can increase the patient¿s risk for progressive osteoarthritis.Additionally, females have an inherent risk.Partial knee replacement is done to decrease pain, and increase flexibility, mobility and overall improve quality of life, as this is one of the least invasive approaches.Patients with disease progression of osteoarthritis in the affected joint develop knee pain and decrease in joint flexibility.As osteoarthritis progresses a loss of cartilage in the previously unaffected area of the knee has deteriorated to a point in which the patient and doctor may elect to take an approach to convert to a full knee replacement to alleviate symptoms.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.The root cause of the reported event was determined to be unrelated to the device.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
OXF ANAT BRG LT SM SIZE 3 PMA
Common Device Name
KNEE PROTHESIS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key15698134
Report Number3002806535-2022-00440
Device Sequence Number5471523
Product Code NRA
UDI-Device Identifier05019279785865
UDI-Public(01)05019279785865(17)221025(10)299880
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P010014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date10/25/2022
Device Model NumberN/A
Device Catalogue Number159540
Device Lot Number299880
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2022
Supplement Date Received by Manufacturer11/11/2022
Initial Report FDA Received Date10/31/2022
Supplement Report FDA Received Date11/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/25/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown